×

zbMATH — the first resource for mathematics

Variational problems with inequalities as boundary conditions or how to fashion a cheap hat for Giacometti’s brother. (English) Zbl 0209.41601

MSC:
49Q05 Minimal surfaces and optimization
49-00 General reference works (handbooks, dictionaries, bibliographies, etc.) pertaining to calculus of variations and optimal control
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Arrow, K. J., & S. Karlin, Production Over Time with Increasing Marginal Costs, p. 61–69 in Studies in the Mathematical Theory of Inventory and Production by K. J. Arrow, S. Karlin, and H. Scarf. Stanford, Calif.: Stanford Univ. Press 1958.
[2] Beckenbach, E. F., & T. Radó, Subharmonic functions and minimal surfaces. Transact. Amer. Math. Soc. 35, 648–661 (1933). · Zbl 0007.12906
[3] Bers, L., Isolated singularities of minimal surfaces. Ann. of Math. (2) 53, 364–386 (1951). · Zbl 0043.15901
[4] Brezis, H. R., & G. Stampacchia, Sur la régularité de la solution d’inéquations elliptiques. Bull. Soc. Mathém. France 96, 153–180 (1968). · Zbl 0165.45601
[5] Courant, R., Dirichlet’s Principle, Conformal Mapping, and Minimal Surfaces. New York: Interscience 1950. · Zbl 0040.34603
[6] De Giorgi, E., & G. Stampacchia, Sulle singolarità eliminabili delle ipersuperficie minimali. Rend. Accad. Naz. Lincei 38, 352–357 (1965). · Zbl 0135.40003
[7] Fichera, G., Problemi elastostatici con vincoli unilaterali: il problema di Signorini con ambigue condizioni al contorno. Mem. Atti Accad. Naz. Lincei, Cl. Sci. fis., mat. e nat., (VIII) 7, 91–140 (1964). · Zbl 0146.21204
[8] Finn, R., Remarks relevant to minimal surfaces, and to surfaces of prescribed mean curvature. J. d’Anal. Mathém. 14, 139–160 (1965). · Zbl 0163.34604
[9] Haar, A., Über reguläre Variationsprobleme. Acta Litt. Scient. Univ. Szeged 3, 224–234 (1927). · JFM 53.0481.01
[10] Hartman, P., & G. Stampacchia, On some non-linear elliptic differential-functional equations. Acta Mathem. 115, 271–310 (1966). · Zbl 0142.38102
[11] Kinderlehrer, D. S., Minimal surface whose boundaries contain spikes. J. Mat. Mech., to appear. · Zbl 0193.39301
[12] Lee, E. B., & L. Markus, Foundations of Optimal Control Theory. New York: John Wiley & Sons 1967. · Zbl 0159.13201
[13] Lewy, H., Über die Methode der Differenzengleichungen zur Lösung von Variations- und Randwertproblemen. Math. Ann. 98, 107–127 (1928). · JFM 53.0438.02
[14] Lewy, H., On the boundary behavior of minimal surfaces. Proc. Nat. Acad. Sci. U.S.A. 37, 103–110 (1951). · Zbl 0042.15702
[15] Lewy, H., On a variational problem with inequalities on the boundary. J. Math. Mech. 17, 861–884 (1968). · Zbl 0153.43303
[16] Lewy, H., & G. Stampacchia, On the regularity of the solution of a variational inequality. Comm. Pure Appl. Math. 22, 153–188 (1969). · Zbl 0167.11501
[17] Lions, J. L., & G. Stampacchia, Variational inequalities. Comm. Pure Appl. Math. 20, 493–519 (1967). · Zbl 0152.34601
[18] Littman, W., G. Stampacchia, & H. F. Weinberger, Regular points for elliptic equations with discontinuous coefficients. Ann. Scuola Norm. Sup. Pisa 17, 43–77 (1963). · Zbl 0116.30302
[19] Nitsche, J. C. C., A necessary criterion for the existence of certain minimal surfaces. J. Math. Mech. 13, 659–666 (1964). · Zbl 0168.42304
[20] Nitsche, J. C. C., On new results in the theory of minimal surfaces. Bull. Amer. Math. Soc. 71, 195–270 (1965). · Zbl 0135.21701
[21] Nitsche, J. C. C., The isoperimetric inequality for multiply-connected minimal surfaces. Math. Ann. 160, 370–375 (1965). · Zbl 0144.20505
[22] Nitsche, J. C. C., On differential equations of mode 2. Proc. Amer. Math. Soc. 16, 902–908 (1965). · Zbl 0142.08001
[23] Nitsche, J. C. C., On the non-solvability of Dirichlet’s problem for the minimal surface equation. J. Math. Mech. 14, 779–788 (1965). · Zbl 0133.14402
[24] Nitsche, J. C. C., Über ein verallgemeinertes Dirichletsches Problem für die Minimal-flächengleichung und hebbare Unstetigkeiten ihrer Lösungen. Math. Ann. 158, 203–214 (1965). · Zbl 0141.09601
[25] Nitsche, J. C. C., Zum allgemeinen Maximumprinzip. Math. Ztschr. 92, 70–74 (1966). · Zbl 0141.09602
[26] Nitsche, J. C. C., The general maximum principle and removable singularities – a counterexample. Arch. Rational Mech. Anal. 22, 22–23 (1966). · Zbl 0149.07501
[27] Nitsche, J. C. C., A variational problem with inequalities as boundary conditions. Bull. Amer. Math. Soc. 75, 450–452 (1969). · Zbl 0194.42503
[28] Pólya, G., & G. Szegö, Aufgaben und Lehrsätze aus der Analysis. I. 2. Aufl. BerlinGöttingen-Heidelberg: Springer 1954.
[29] Radó, T., Über zweidimensionale reguläre Variationsprobleme der Form F(p, q) d x d y= Minimum. Math. Ann. 101, 620–632 (1929). · JFM 55.0899.01
[30] Radó, T., Contributions to the theory of minimal surfaces. Acta Litt. Scient. Univ. Szeged 6, 1–20 (1932). · JFM 58.1244.01
[31] Serrin, J., Removable singularities of solutions of elliptic equations. Arch. Rational Mech. Anal. 17, 67–78 (1964). · Zbl 0135.15601
[32] Serrin, J., Local behavior of solutions of quasi-linear equations. Acta Mathem. 111, 247–302 (1964). · Zbl 0128.09101
[33] Serrin, J., Removable singularities of solutions of elliptic equations. II. Arch. Rational Mech. Anal. 20, 163–169 (1965). · Zbl 0156.33801
[34] Stampacchia, G., Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus. Ann. Inst. Fourier 15, 189–258 (1965). · Zbl 0151.15401
[35] Ting, T. W., Elastic-plastic torsion of a square bar. Transact. Amer. Math. Soc. 123, 369–401 (1966). · Zbl 0151.37704
[36] Ting, T. W., Elastic plastic torsion problem II. Arch. Rational Mech. Anal. 25, 342–366 (1967). · Zbl 0173.27504
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.